Which medications may cause idiosyncratic hypersensitivity reactions and acute liver failure (ALF)?

Updated: Jun 13, 2019
  • Author: Gagan K Sood, MD; Chief Editor: BS Anand, MD  more...
  • Print
Answer

Prescription medications that have been associated with idiosyncratic hypersensitivity reactions include the following:

  • Antibiotics (ampicillin-clavulanate, ciprofloxacin, doxycycline, erythromycin, isoniazid, nitrofurantoin, tetracycline)

  • Antidepressants (amitriptyline, nortriptyline)

  • Antiepileptics (phenytoin, valproate) [25]

  • Anesthetic agents (halothane)

  • Lipid-lowering medications (atorvastatin, lovastatin, simvastatin)

  • Immunosuppressive agents (cyclophosphamide, methotrexate)

  • Salicylates (ingestion of these agents may result in Reye syndrome)

  • Others (disulfiram, flutamide, gold, propylthiouracil)


Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!